Alert archive / Ohio / Special Weather Statements in 2017
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Apr 27, 2017, 4:16 PM EDT for 4 counties in Ohio. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2017, 4:16 PM EDT (20:16 UTC)
- Expired
- Apr 27, 2017, 4:45 PM EDT
- In force
- 29 min
- Issued by
- NWS Cleveland, OH
Counties Cuyahoga County, OH, Geauga County, OH, Lake County, OH, Portage County, OH
The radar
The Cleveland radar (KCLE), 55 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 8.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -506 J/kg
- Mixed-layer LCL
- 1916 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
913
WWUS81 KCLE 272016
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
416 PM EDT THU APR 27 2017
OHZ011>013-022-272045-
Geauga-Portage-Lake-Cuyahoga-
416 PM EDT THU APR 27 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN PORTAGE...
GEAUGA...NORTHEASTERN CUYAHOGA AND LAKE COUNTIES...
At 416 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Highland Hills to near South Russell
to near Mantua. Movement was northeast at 50 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Cleveland, Painesville, Willowick, Ravenna, Chardon, Fairport Harbor,
Euclid, Mentor, Cleveland Heights, Solon, Willoughby, Eastlake,
Streetsboro, Warrensville Heights, South Russell, Madison,
Middlefield, Garrettsville, Perry and Burton.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4184 8100 4149 8101 4127 8100 4112 8123
4131 8140 4134 8139 4135 8144 4157 8163
4176 8132 4186 8101
TIME...MOT...LOC 2016Z 220DEG 45KT 4147 8142 4140 8136 4124 8122
$$
SefcovicWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Apr 27, 3:59 PM EDT, 17 minutes earlier.
Area forecast discussion, Apr 27, 3:59 PM EDT, 17 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 359 PM EDT Thu Apr 27 2017 .SYNOPSIS... Strong low pressure over the northern Great lakes will move across eastern Canada and the associated cold front will move east of the area early tonight. High pressure will build across the area tonight into Friday. A warm front will develop over the lower Ohio Valley Friday night and lift north of the area on Sunday. Another strong low pressure system will develop over the Mississippi Valley on Sunday and push a cold front across the area late Sunday night and Monday. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... The showers remain essentially in two lines, the first on the trough from the outflow from the old convection. The second line is with the actual front. Mid level lapse rates remain rather marginal for significant convection and the SBCape is weak across central Ohio but east of the I-71 corridor the SPC analysis progs are a bit more favorable for convection. Given the time of day, it would seem reasonable that we will see showers flair up some. Updrafts will be able to reach high enough to generate thunder in the stronger cells as well as hail given that the freezing level is about 11k. The wind field is such that we are already maxing out our gusts in the mixed layer but there is enough wind aloft that taller cells could produce additional wind. The severe threat will likely remain isolated late this afternoon/early evening. The front should be east of the forecast area by 9 PM. Plenty of subsidence following the front and the stratocumulus out west seems flat and diurnal looking and we should see clearing spread across the area tonight. The air mass is seasonable (I keep having to remind myself that it is April) and with winds lightening before daybreak we should be able to sneak down into the mid 40s in most areas with some lower 40s in the cooler spots. high clouds will begin to increase toward daybreak which may keep the bottom from falling out on temps. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/... The fast flow aloft will redevelop as the trough lifts out on Friday. Hard to get excited about the prospects for any significant showers, at least for Friday. Frontogenetic forcing will slowly increase and the jet is slowly progged to lift north across the Great Lakes as we go into Friday night and the weekend. Upward motion will likely increase in the entrance region of the jet. Friday may be one of those days where radar echoes increase but it takes a while for much of anything to reach the ground. Will have a small chance of showers, mainly across northwest Ohio later in the day. The wind field in the mid and lower layers is progged to increase significantly Friday night and the threat of showers and thunderstorms will increase as a short wave moves east in the fast flow. The GFS develops a surface low over the lower Great Lakes early Saturday while the ECMWF just drifts the front north and then south again. In any case, temperatures near Lake Erie could slide back down Saturday afternoon as the flow comes around more from the north, the type of pattern where Toledo never does warm up during the day. The ridge builds on Sunday and it looks as if the warm front will move north. Temperatures should shoot up in the south flow as 850 mb temperatures are progged to rise to 16C or so. Not quite as confident farther north at Toledo and Erie where the warm air may arrive slightly later in the day so will hedge a bit on temperatures there. The cold front will approach from the west later Sunday n night or early Monday morning from the west and the chance of showers and thunderstorms will begin to increase again. Sunday night will be a warm night ahead of the front. && .LONG TERM /MONDAY THROUGH THURSDAY/... The main upper trough over the US will set up over the MS river valley into the Great Lakes thru the period. S/W's rotating thru the upper trough will induce surface lows that move thru the region Monday and again by Thu night while a front remains near the area thru the period. Expect good chances for shra/tsra Mon then a lesser chance for Mon night thru Thu. Temps will start out near normal on Mon then trend below normal for Tue thru Thu. && .AVIATION /18Z Thursday THROUGH Tuesday/... A cold front crossing the area will trigger shra and tsra that will progress east with the front and should exit the ERI area around 01z to 02z. Isolated storms could be strong to marginally severe with winds that could gust to 50 knots. Cigs will probably drop to mvfr levels for the west half of the area into this evening with a lesser chc for this to occur in the east half. South winds gusting 20 to 25 knots will veer to WSW with fropa then diminish the first half of tonight before backing back to south late tonight and Friday morning. Any mvfr cigs should be breaking up by late Fri morning while higher clouds start to move back into the area. OUTLOOK...Non-VFR at times in showers and thunderstorms Sat through Mon then just showers Tue. && .MARINE... A cold front crossing the lake this evening will veer winds more to the west while wind speeds should stay just under that needed to produce sca conditions. Weak high pressure moving across Ohio should diminish the winds late tonight and cause a backing to mainly south for Fri as the front pushes back north of the lake briefly before shifting back south across the lake Sat. Winds will veer to north then ne sat into Sat night and increase enough to produce sca conditions for a while into Sun until the front moves back north thru the lake turning winds to south. South winds will increase Sun night to 30 knots then turn sw then west as a deep low passes by and pulls a series of cold fronts across the lake Mon. West winds could be near gale force on Tue as cool air pushes across the lake. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Kosarik NEAR TERM...Kosarik SHORT TERM...Kosarik LONG TERM...Adams AVIATION...Adams MARINE...Adams
Hazardous weather outlook, Apr 27, 3:42 AM EDT, 12 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 342 AM EDT Thu Apr 27 2017 LEZ061-145>149-165>169-OHZ010>014-020>023-029>033-037-038-047-089- PAZ001>003-280745- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lorain-Cuyahoga- Lake-Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull-Richland- Ashland-Wayne-Stark-Mahoning-Morrow-Holmes-Knox-Ashtabula Lakeshore- Northern Erie-Southern Erie-Crawford- 342 AM EDT Thu Apr 27 2017 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. Showers and scattered thunderstorms are possible this afternoon as a cold front moves east across the area. Some of the thunderstorms may be strong to severe, with damaging winds possible, along with isolated large hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ142>144-162>164-OHZ003-006>009-017>019-027-028-036-280745- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH-Lucas-Wood- Ottawa-Sandusky-Erie-Hancock-Seneca-Huron-Wyandot-Crawford-Marion- 342 AM EDT Thu Apr 27 2017 This Hazardous Weather Outlook is for Lake Erie, north central Ohio and northwest Ohio. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 27, 4:01 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Cleveland OH
401 PM EDT THU APR 27 2017
OHZ029-037-272030-
Richland-Morrow-
401 PM EDT THU APR 27 2017
...A STRONG THUNDERSTORM WILL AFFECT RICHLAND AND NORTHEASTERN MORROW
COUNTIES...
At 400 PM EDT, a strong thunderstorm was located near Lexington, or 9
miles southwest of Mansfield, moving northeast at 45 mph.
Winds in excess of 30 mph and dime size hail are possible with this
storm.
Locations impacted include...
Mansfield, Ontario, Lexington, Bellville, Butler, Lucas, Shauck,
Shenandoah and Olivesburg.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4065 8280 4099 8247 4099 8242 4095 8241
4082 8242 4081 8239 4078 8238 4073 8238
4073 8234 4056 8233 4055 8235 4055 8264
TIME...MOT...LOC 2000Z 219DEG 37KT 4066 8264
SefcovicSpecial weather statement, Apr 27, 4:16 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
416 PM EDT THU APR 27 2017
OHZ011>013-022-272045-
Geauga-Portage-Lake-Cuyahoga-
416 PM EDT THU APR 27 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN PORTAGE...
GEAUGA...NORTHEASTERN CUYAHOGA AND LAKE COUNTIES...
At 416 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Highland Hills to near South Russell
to near Mantua. Movement was northeast at 50 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Cleveland, Painesville, Willowick, Ravenna, Chardon, Fairport Harbor,
Euclid, Mentor, Cleveland Heights, Solon, Willoughby, Eastlake,
Streetsboro, Warrensville Heights, South Russell, Madison,
Middlefield, Garrettsville, Perry and Burton.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4184 8100 4149 8101 4127 8100 4112 8123
4131 8140 4134 8139 4135 8144 4157 8163
4176 8132 4186 8101
TIME...MOT...LOC 2016Z 220DEG 45KT 4147 8142 4140 8136 4124 8122
SefcovicThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 4:01 PM EDT | Special Weather Statement | CLE | Richland | 29 min |
| Apr 27, 4:28 PM EDT | Special Weather Statement | CLE | Ashland | 32 min |
| Apr 27, 4:42 PM EDT | Special Weather Statement | CLE | Ashtabula | 48 min |
| Apr 27, 4:56 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Apr 27, 4:58 PM EDT | Special Weather Statement | CLE | Cuyahoga, Medina | 47 min |
| Apr 27, 5:10 PM EDT | Special Weather Statement | CLE | Holmes, Stark | 50 min |
| Apr 27, 5:49 PM EDT | Special Weather Statement | CLE | Stark | 41 min |
| Apr 27, 5:50 PM EDT | Special Weather Statement | CLE | Lake | 40 min |
| Apr 27, 6:18 PM EDT | Special Weather Statement | CLE | Trumbull | 42 min |
| Apr 27, 5:27 PM EDT | Special Weather Statement | CLE | Erie | 48 min |
| Apr 27, 6:17 PM EDT | Special Weather Statement | CLE | Crawford | 43 min |
| Apr 27, 6:36 PM EDT | Special Weather Statement | CLE | Erie | 39 min |
Nearby
Special Weather Statements in Ohio, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.